Alert archive / Florida / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 121, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jun 24, 2023, 2:39 PM EDT for Orange County, Osceola County, Florida. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2023, 2:39 PM EDT (18:39 UTC)
- Expired
- Jun 24, 2023, 3:04 PM EDT
- In force
- 25 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Orange County, FL, Osceola County, FL
The radar
The Melbourne radar (KMLB), 69 km from the middle of the area, began a volume at 18:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 6.7 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 590 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 1304 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
104 WUUS52 KMLB 241839 SVRMLB FLC095-097-241915- /O.NEW.KMLB.SV.W.0121.230624T1839Z-230624T1915Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Melbourne FL 239 PM EDT Sat Jun 24 2023 The National Weather Service in Melbourne has issued a * Severe Thunderstorm Warning for... South central Orange County in east central Florida... North central Osceola County in east central Florida... * Until 315 PM EDT. * At 239 PM EDT, a severe thunderstorm was located over Yeehaw Junction, or over Buena Ventura Lakes, moving east at 25 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Orlando, Kissimmee, Buena Ventura Lakes, East Lake Toho and Narcoossee. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 2827 8143 2837 8145 2847 8111 2828 8112 TIME...MOT...LOC 1839Z 262DEG 22KT 2833 8137 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...<.75 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$ Schaper
2 follow-up statements
845 WWUS52 KMLB 241853 SVSMLB Severe Weather Statement National Weather Service Melbourne FL 253 PM EDT Sat Jun 24 2023 FLC095-097-241915- /O.CON.KMLB.SV.W.0121.000000T0000Z-230624T1915Z/ Orange FL-Osceola FL- 253 PM EDT Sat Jun 24 2023 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT FOR SOUTH CENTRAL ORANGE AND NORTH CENTRAL OSCEOLA COUNTIES... At 252 PM EDT, a severe thunderstorm was located over Austin Tindall Park, or near East Lake Toho, moving east at 25 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Orlando, East Lake Toho, Narcoossee, Lake Hart and Austin Tindall Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 2827 8134 2840 8136 2847 8111 2828 8112 TIME...MOT...LOC 1852Z 262DEG 22KT 2834 8127 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...<.75 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$ Schaper
280
WWUS52 KMLB 241904
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
304 PM EDT Sat Jun 24 2023
FLC095-097-241914-
/O.CAN.KMLB.SV.W.0121.000000T0000Z-230624T1915Z/
Orange FL-Osceola FL-
304 PM EDT Sat Jun 24 2023
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL ORANGE AND NORTH
CENTRAL OSCEOLA COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
LAT...LON 2827 8134 2840 8136 2847 8111 2828 8112
TIME...MOT...LOC 1904Z 262DEG 22KT 2835 8118
$$
SchaperWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 11:24 AM EDT, 3 hours 15 minutes earlier.
Area forecast discussion, Jun 24, 11:24 AM EDT, 3 hours 15 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 1124 AM EDT Sat Jun 24 2023 .UPDATE... Issued at 1110 AM EDT Sat Jun 24 2023 No significant change to today's forecast philosophy. Morning KXMR sounding shows some drier air between 800-900mb which is also seen upstream at KTBW. This has produced a much quieter morning with only patchy altocu/cirrus and light offshore (W/SW) winds. Sfc analysis shows the low level ridge axis is located across the Treasure coast so lighter winds will allow the sea breeze to develop first there. Diurnal heating is generating cumulus and boundary collisions later in the day are forecast to produce a high coverage of storms over EC FL, pushing east-northeast and offshore this evening. A small but very long period east swell (1 ft at 14-15 sec) is being detected by NOAA Buoy 009 and this will reach the surf zone this afternoon. This will produce a Moderate risk of life threatening rip currents at all central Florida Atlantic beaches. Beachgoers are reminded to only enter the surf where lifeguards are present. && .AVIATION... (12Z TAFS) Issued at 1110 AM EDT Sat Jun 24 2023 W to SW flow 5-10 knots will turn onshore at coastal terminals beginning at SUA by 16Z and zippering up to MLB/TIX by 18Z. TEMPO groups in place for MVFR/IFR conds in TSRA all terminals primarily 18Z-22Z with lingering convection near the coast through 00Z. Not confident in a second round of convection across northern terminals after sunset. && .PREV DISCUSSION... Issued at 250 AM EDT Sat Jun 24 2023 Today-tonight...While the H50 low over the Great Lakes lifts NE in Canada, it's trailing trough, extending all the way south into the NE GOMEX will persist today, and amplify some tonight as yet another mid level short wave drops SE from the lower MS Valley and across NOFL. The axis of the Atlantic surface ridge will reside near Lake Okeechobee. SSW-SW will flow continue for another day, with a high PWAT airmass ranging from 1.8"-2.0", depending on your model of choice. The ECSB will develop once again, and should remain pinned along/closer to the Volusia Co. Coast, while working progressively farther inland as one heads south across the Space/Treasure Coast Counties. CAMS guidance shows much less activity during the morning hours but really ramps up diurnal convection along the ECSB, starting along the Treasure Coast during the early afternoon, and then progressing north/inland from mid afternoon through early evening as interaction with the WCSB occurs. Categorical PoPs (80) of the NBM are favored of the lower MOS guidance. While slightly weaker W-WSW steering flow (~15kt) is progged today, the potential for locally heavy rainfall and isolated stronger storms continues, given continued high afternoon CAPE/PWAT values. Scattered-numerous showers/storms (30-40 PoPs west/50-60 east) expected to linger over the east side of the peninsula through early evening. Max temps around 90 along the Treasure Coast, L90s elsewhere. Mins in the L70s. Peak heat index values 100-106F areawide. Sunday... A weak vort max traverses the state as we finish out the weekend. Drier air at H7 will be on our northern doorstep, which is forecast to limit convective coverage to 30-40% north of I-4. Otherwise, 50- 70% rain/storm chances still look on target for the remainder of the area in the afternoon and early evening. Westerlies remain in place aloft, but PBL winds appear light enough for the Atlantic breeze to make it inland 20-30 miles from the coast. Leaned on HREF for timing of storms, which appears to begin after 1-2PM with a maximum in coverage/intensity near the sea breeze in the early evening. Water loading in the storm cores could promote a few stronger wind gusts 40-50 mph, otherwise frequent lightning and torrential rain will continue to be the primary threats. Highs 88-93 (coast-interior), max heat index either side of 100F. Monday-Wednesday... Meridional pattern persists across CONUS. A -2.5 sigma (566 dam) H5 trough will slowly move from the Great Lakes to the Mid- Atlantic. Sprawling over Texas, you'll find a +2.5 sigma (596 dam) ridge, responsible for a record-breaking heat wave. This translates to broad northwesterly flow aloft over FL. As the trough makes its closest approach to us Tue/Wed, westerlies will increase in the boundary layer to around 15-20 KT. At the surface, the high pressure axis settles southward, closer to 25-26N. Within the NW flow, somewhat "drier" air filters into the area Monday, with PW values settling closer to 1.50". A subtle increase in moisture is advected into the area Tue-Wed in association with the trough. Countering this slug of moisture, H7 T's will warm to around +10C, limiting lapse rates to some extent. Thus, rain/storm chances will drop to 20-40% (N-S) Monday before returning to 40-50% area-wide Tue & Wed. Expect bright morning sunshine before storms develop in the PM. This, along with southwesterly flow limiting Atlantic breeze propagation, will deliver more hot temps to East Central Florida. Low/mid 90s will be widespread each afternoon, with daily peak heat indices 100-107. Thursday-Next Saturday... A preponderance of members increase H5 heights to around 590 dam as the mid-level pattern tries to flatten out over CONUS. 23/12Z cluster analysis shows only minor variance in the depth of the trough and resultant ridge positioning by this time. This would allow the low-level high pressure axis to move northward toward our latitude, with a more seasonable daily sea breeze circulation returning. Negating factors for storm coverage will be warm mid- level temps, slightly drier air, and a bit more synoptic-scale subsidence amid the height rises. Held onto a fairly typical 30-50% daily chance for storms until more details come into view. H85 T's are now projected to make a run at +20C late next week. This will continue to yield widespread low/mid 90s and peak heat indices from 101-107, still just shy of our heat advisory threshold. MARINE... Today-tonight...Light-moderate S-SW winds continue, becoming onshore near the coast in the afternoon Speeds AOB 10kt near shore and a little below 15kt well offshore. Seas 1-2ft near shore and up to 3ft well offshore. The main concern continues to be for strong late afternoon-evening storms moving offshore. Sunday-Wednesday... The high pressure axis moves from the Treasure Coast on Sunday toward far S Florida by Tue/Wed. Scattered/numerous storms will develop Sunday afternoon and evening, with offshore- moving storms possible. Rain chances lessen over the waters to 20- 40% coverage Monday through Wednesday. Outside of any storms, winds will hold onto a southerly component. Speeds 5-12 KT through Monday before increasing 10-15 KT Monday night through Wednesday, locally 15-20 KT beyond 30 nm. Nearshore seas less than 2 feet, increasing to 2-3 feet (locally 4 ft) beyond 20 nm. && .PRELIMINARY POINT TEMPS/POPS... DAB 91 72 89 72 / 80 50 30 10 MCO 92 73 92 73 / 70 40 50 10 MLB 92 73 90 73 / 80 60 60 20 VRB 92 73 90 73 / 80 60 60 20 LEE 91 73 92 73 / 70 30 30 10 SFB 93 73 92 73 / 80 40 50 10 ORL 93 74 92 74 / 70 40 50 10 FPR 91 74 89 73 / 80 60 60 20 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && SHORT TERM...Kelly LONG TERM....Schaper
Hazardous weather outlook, Jun 24, 10:00 AM EDT, 4 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 1000 AM EDT Sat Jun 24 2023 AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159- 164-247-254-259-264-347-447-547-647-747-242300- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia- Southern Lake-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Inland Northern Brevard-Inland Indian River- Inland Saint Lucie-Inland Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Inland Southern Brevard- Mainland Southern Brevard-Southern Brevard Barrier Islands- 1000 AM EDT Sat Jun 24 2023 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... Another active afternoon with numerous to widespread showers and lightning storms is forecast across east central Florida today. Storms are expected to first develop during the early afternoon over the Treasure Coast along the east coast sea breeze. Activity is expected to spread farther north and inland from mid to late afternoon, and linger through early evening, mainly over northern and central counties. Today's storms are expected to move east-northeast at 15 mph. Any stronger storm could produce wind gusts of 40 to 50 mph, frequent lightning, small hail, and torrential downpours. Move indoors if skies look threatening, or you hear thunder. .FLOOD IMPACT... Storms will be capable of producing 1 to 3 inches of rainfall in a 60 to 90 minute period today. This will likely result in localized flooding of area roads, urban, poorly drained and low lying areas. Never drive across a water covered roadway, as the water depth may be too great to allow your vehicle to cross safely. Turn around, don't drown. .MARINE THUNDERSTORM GUST IMPACT... Some storms will also produce wind gusts of 35 knots or greater over inland lakes, and the Intracoastal and nearshore Atlantic waters. Boaters should seek safe harbor in advance of storms. .RIP CURRENT IMPACT... A very small but long period east swell will propagate into the surf zone today. This will produce a Moderate risk of life threatening rip currents at all central Florida Atlantic beaches. Always swim within sight of a lifeguard. .EXCESSIVE HEAT IMPACT... The combination of hot afternoon temperatures in the lower 90s and high humidity will lead to peak heat index values between 100 and 106 degrees across the area. People engaged in any outdoor activity should remain well hydrated and take indoor rest breaks, preferably in an air conditioned location, if available. NEVER leave children or pets unattended in a car for any amount of time. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. The chances for showers and storms will be above normal again on Sunday, followed by a gradual return to near normal rain chances for this time of year next week. Afternoon and early evening storms will be capable of producing gusty winds, small hail, frequent lightning, and torrential rainfall, which may cause local flooding of roads we swell as urban, poorly drained and low lying areas. A Moderate risk of strong rip currents will continue on Sunday, and possibly into early next week as well. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today or tonight. However, Please report any rainfall amounts of 2 inches or greater, or any reports of flooding, to the National Weather Service in Melbourne. Kelly/Cristaldi
In the hours before
Special weather statement, Jun 24, 2:08 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service Melbourne FL
208 PM EDT Sat Jun 24 2023
FLZ045-053-241845-
Osceola FL-Orange FL-
208 PM EDT Sat Jun 24 2023
...A strong thunderstorm will impact portions of southwestern Orange
and northwestern Osceola Counties through 245 PM EDT...
At 208 PM EDT, Doppler radar was tracking a strong thunderstorm over
Champions Gate, or near Celebration, moving east at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Orlando, Kissimmee, Bay Lake, Celebration and West Lake Toho.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2847 8145 2814 8133 2814 8152 2820 8152
2826 8156 2826 8166 2835 8166
TIME...MOT...LOC 1808Z 253DEG 12KT 2826 8159
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SchaperSpecial weather statement, Jun 24, 2:34 PM EDT, 5 minutes before
Special Weather Statement
National Weather Service Melbourne FL
234 PM EDT Sat Jun 24 2023
FLZ045-053-241900-
Osceola FL-Orange FL-
234 PM EDT Sat Jun 24 2023
...A strong thunderstorm will impact portions of south central Orange
and north central Osceola Counties through 300 PM EDT...
At 234 PM EDT, Doppler radar was tracking a strong thunderstorm over
Kissimmee, moving east at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Orlando, Kissimmee, Buena Ventura Lakes, East Lake Toho and
Narcoossee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2827 8143 2836 8145 2841 8119 2827 8119
TIME...MOT...LOC 1834Z 266DEG 21KT 2833 8139
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SchaperSpecial weather statement, Jun 24, 2:39 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
239 PM EDT Sat Jun 24 2023
FLZ159-164-259-241915-
Coastal St. Lucie FL-Inland St. Lucie FL-Coastal Martin FL-
239 PM EDT Sat Jun 24 2023
...A strong thunderstorm will impact portions of southeastern St.
Lucie County through 315 PM EDT...
At 238 PM EDT, Doppler radar was tracking a strong thunderstorm over
Port Saint Lucie River Park, or over Port Saint Lucie, moving north
at 5 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Port Saint Lucie, Walton, Fort Pierce, Stuart and White City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2721 8039 2721 8046 2738 8050 2744 8024
2737 8020 2725 8019
TIME...MOT...LOC 1838Z 167DEG 6KT 2731 8032
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
SchaperThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 8:38 PM EDT | Special Marine Warning | MLB | 97 min | |
| Jun 23, 8:45 PM EDT | Special Weather Statement | MLB | Seminole | 45 min |
| Jun 23, 8:46 PM EDT | Areal Flood Advisory | MLB | Seminole, Volusia | 119 min |
| Jun 24, 2:08 PM EDT | Special Weather Statement | MLB | Orange | 37 min |
| Jun 24, 2:34 PM EDT | Special Weather Statement | MLB | Orange | 26 min |
| Jun 24, 2:38 PM EDT | Areal Flood Advisory | MLB | Martin | 112 min |
| Jun 24, 2:39 PM EDT | Special Weather Statement | MLB | Saint Lucie | 36 min |
| Jun 24, 2:46 PM EDT | Special Weather Statement | MLB | Saint Lucie | 44 min |
| Jun 24, 2:49 PM EDT | Special Weather Statement | MLB | Martin | 41 min |
| Jun 24, 3:01 PM EDT | Special Marine Warning | MLB | 59 min | |
| Jun 24, 3:04 PM EDT | Special Weather Statement | MLB | Orange | 41 min |
| Jun 24, 3:23 PM EDT | Special Weather Statement | MLB | Indian River | 52 min |
| Jun 24, 3:25 PM EDT | Special Weather Statement | MLB | Orange | 35 min |
| Jun 24, 3:27 PM EDT | Severe Thunderstorm Warning | MLB | Indian River, Saint Lucie | 33 min |
| Jun 24, 3:30 PM EDT | Special Weather Statement | MLB | Martin | 45 min |
| Jun 24, 3:36 PM EDT | Special Marine Warning | MLB | 84 min | |
| Jun 24, 3:53 PM EDT | Special Weather Statement | MLB | Indian River | 37 min |
| Jun 24, 4:23 PM EDT | Special Weather Statement | MLB | Indian River | 37 min |
| Jun 24, 4:27 PM EDT | Areal Flood Advisory | MLB | Indian River | 2 hr |
| Jun 24, 4:49 PM EDT | Special Weather Statement | MLB | Indian River | 41 min |
| Jun 24, 5:38 PM EDT | Special Weather Statement | MLB | Brevard | 37 min |
| Jun 24, 6:11 PM EDT | Special Weather Statement | MLB | Brevard | 34 min |
| Jun 24, 6:12 PM EDT | Special Marine Warning | MLB | 2 hr | |
| Jun 24, 7:04 PM EDT | Special Weather Statement | MLB | Brevard | 26 min |
| Jun 24, 7:31 PM EDT | Special Weather Statement | MLB | Brevard | 44 min |
| Jun 24, 7:37 PM EDT | Special Weather Statement | MLB | Seminole | 23 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.